Alert archive / New York / Flash Flood Warnings in 2005
Flash Flood Warning 10, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Jun 10, 2005, 4:35 PM EDT for Warren County, Washington County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 4:35 PM EDT (20:35 UTC)
- Expired
- Jun 10, 2005, 7:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Warren County, NY, Washington County, NY
The radar
The Burlington radar (KCXX), 101 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 769 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KALY 102036 FFWALY NYC113-115-102330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBANY NY 435 PM EDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WARNING FOR... WARREN COUNTY IN EAST CENTRAL NEW YORK WASHINGTON COUNTY IN EAST CENTRAL NEW YORK * UNTIL 730 PM EDT * AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROGERS ROCK CAMPGROUND...EAGLE POINT CAMPGROUND...CHESTERTOWN...WHITEHALL... HULETTS LANDING...HAGUE AND BOLTON LANDING. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES OF RAIN ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. TURN AROUND...DONT DROWN. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 4355 7384 4351 7316 4384 7308 4381 7388 $$ SND
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 4:25 PM EDT, 10 minutes earlier.
Area forecast discussion, Jun 10, 4:25 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 425 PM EDT FRI JUN 10 2005 .SYNOPSIS...HOT HUNID AND UNSTABLE AIR MASS DOMINATES MOST OF THE EASTERN THIRD OF THE COUNTRY. BOUNDARY BETWEEN TROPICAL AIR MASS AND COOLER AIR LIES JUST NORTH OF THE CANADIAN BORDER. .SHORT TERM (THIS AFTERNOON THROUGH SATURDAY NIGHT)...HAZY...HOT... AND HUMID WEATHER WILL CONTINUE WITH AIR-MASS TYPE THUNDERSTRORMS DRIVEN BY DAYTIME HEATING AND DIMINISHING DURING THE LATE EVENING HOURS WITH THE LACK OF SOLAR HEATING. SOME FLOODING HAS ALREADY BEEN REPORTED FROM THESE STORMS TODAY. SOUNDINGS INDICATE MORE MOISTURE TODAY THAN YESTERDAY. MODELS AND NCEP BOTH INDICATED FRONT WOULD DRIFT SOUTHWARD TO JUST NORTH OF THE BORDER AND STALL TODAY...BUT OBSERVED CONDITIONS SUGGEST FRONT MAY BE PUSHING A BIT FARTHER SOUTH. THE BERMUDA HIGH HANGS TOUGH AND THE TRIPLE H WEATHER WILL CONTINUE THROUGH THE PERIOD. MID LEVEL STEERING WINDS WILL CONTINUE TO BE FAIRLY LIGHT THIS EVENING (10 TO 15 KNOTS) AND SATURDAY ALONG WITH PW VALUES NEAR 2 INCHES...ABOUT TWICE NORMAL FOR THIS TIME OF YEAR...SO CONDITIONS WILL FAVOR HP CELLS THAT WILL BE SLOW MOVERS...TRAIN...BACK BUILD ALONG BOUNDARIES FROM PRIOR CONVECTION. THUS MAY GET LOCALIZED PRECIP OF 3 INCHES OR MORE IN A 1 TO 2 HOUR PERIOD. && .LONG TERM (SUNDAY THROUGH FRIDAY)...THE BERMUDA HIGH CONTINUES TO HOLD OVER THE SOUTHEASTERN STATES. ONE CONCERN AS WE GO INTO THE BEGINNING OF THE WEEK REGARDS THE REMAINS OF TROPICAL STORM ARLENE WHICH IS PROGGED TO TRACK UP THE MISSISSIPPI VALLEY ON SUNDAY WITH A WEAK LOW LEVEL JET OFF THE GULF STREAM INTO THE SOUTHEASTERN STATES. A CONVERGENCE ZONE BECOMES ESTABLISHED OVER THE REGION BETWEEN THE BERMUDA HIGH AND A SECOND HIGH OVER EASTERN QUEBEC...WITH A LOW OFF THE MARITIMES BRINGING A BACK-DOOR FRONT CLOSE TO OUR AREA ON MONDAY AS A WEAK LOW MOVES IN FROM THE WEST. THE TWO MODELS DIFFER CONSIDERABLY REGARDING CAPES SUNDAY AFTERNOON...THE GFS HAS VERY LOW VALUES OF LESS THAN 500 OVER MOST OF OUR AREA WHILE THE NAM VALUES ARE 1100 TO OVER 1300. THE GFS AND NCEP BRING A WARM FRONT CLOSELY FOLLOWED BY A COLD FRONT THROUGH THE REGION DURING MONDAY NIGHT WITH THE COLD FRONT AT OUR SOUTHERN BOUNDARY AT 12Z TUESDAY. IT LOOKS LIKE UNSETTLED WEATHER WILL FOLLOW WITH THE AIR MASS BOUNDARY STALLING JUST SOUTH OF THE REGION AS A CLOSED 500 HPA LOW SLOWLY TRACKS FROM THE MIDWEST INTO THE OHIO VALLEY BY MIDDAY FRIDAY. && .AVIATION...MVFR TO IFR CONDITIONS IN SHOWERS AND TSTORMS WILL MOVE ACROSS THE SOUTHERN ADIRIONDACKS AND THE MOHAWK VALLEY AND DRIFT SOUTH INTO THE CAPITAL REGION...MID HUDSON REGION...AND BERKSHIRES THIS AFTERNOON AND PERSIST INTO THIS EVENING. CONDITIONS ACROSS THE CATKILLS...MID HUDSON REGION...AND LITCHFIELD COUNTY CT ARE LIKELY TO DETERIORATE TO MVFR/IFR IN SCATTERED THUNDERSTORMS AND HAZE. CONDITIONS WILL BE MVFR TO IFR IN SHOWERS...THUNDERSTORMS...AND FOG OVERNIGHT...WITH SOME IMPROVEMENT SATURDAY BUT HAZE WILL LIKELY KEEP VISIBILITY CLOSE TO MVFR. && .HYDROLOGY...MAIN PROBLEM WILL BE HEAVY RAIN FROM SLOW MOVING AND TRAINING HP CELLS. THEY ARE LIKELY TO CAUSE A SIGNIFICANT FLOW INCREASE ON THE MOHAWK RIVER UPSTREAM OF FONDA ALONG WITH STREAMS ON THE NORTHERN MOHAWK VALLEY. THESE HEAVY RAINS ARE LIKELY TO MIGRATE SOUTHWARD INTO THE CATSKILLS...CAPITAL REGION...AND BERKSHIRES THIS EVENING AND POSSIBLY FARTHER SOUTHWARD LATER TONIGHT. WE HAVE EXPANDED THE FLOOD WATCH TO INCLUDE THE ENTIRE FORECAST AREA THROUGH 6AM SATURDAY. BUILT UP AREAS WILL ESPECIALLY BE VULNERABLE TO FLOODING. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...FLOOD WATCH NOON TODAY THROUGH 6 AM SATURDAY CTZ001-013 MA...FLOOD WATCH NOON TODAY THROUGH 6 AM SATURDAY MAZ001-025 NY...FLOOD WATCH NOON TODAY THROUGH 6 AM SATURDAY ALL ALY ZONES VT...FLOOD WATCH NOON TODAY THROUGH 6 AM SATURDAY VTZ013>015. && KILPATRICK
Hazardous weather outlook, Jun 10, 1:49 PM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 149 PM EDT FRI JUN 10 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-111100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 149 PM EDT FRI JUN 10 2005 .DAY ONE... A FLOOD WATCH IS IN EFFECT FROM NOON TODAY THROUGH 6 AM SATURDAY MORNING AS THUNDERSTORMS WHICH WILL DEVELOP TODAY AND CONTINUE INTO THE OVERNIGHT HOURS MAY PRODUCE FLASH FLOODING. PLEASE REFER TO FLOOD WATCH PRODUCT FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN... WARM AND HUMID AIRMASS WILL DOMINATE THE WEATHER WITH A CHANCE OF THUNDERSTORMS EACH DAY THROUGH TUESDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THIS EVENING IF FLASH FLOODING OCCURS. PLEASE SEND ANY RAINFALL MEASUREMENTS OF 1.5 INCHES OR MORE TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 10, 4:08 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
408 PM EDT FRI JUN 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM FLASH FLOOD ROUND LAKE 42.94N 73.80W
06/10/2005 SARATOGA NY EMERGENCY MNGR
SEVERAL ROADS FLOODED/CLOSED. REPORT OF OVER 2 INCHES OF
RAIN.
&&The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:35 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 55 min |
| Jun 10, 3:47 PM EDT | Flash Flood Warning | ALY | Saratoga | 3 hr |
Nearby
Flash Flood Warnings in New York, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.